Virginia, 2008Tornado in Virginia, June 3, 2008
June 3, 2008 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm produced a brief tornado across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm produced a brief tornado across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 3, 7:33 PM EST, 7 minutes earlier.
Area forecast discussion, Jun 3, 7:33 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
833 PM EDT TUE JUN 3 2008
.SYNOPSIS...
HIGH PRESSURE WILL MOVE FARTHER OFF THE MID ATLANTIC COAST
TONIGHT...WHILE A FRONTAL BOUNDARY APPROACHES AND THEN STALLS OUT
TO OUR NORTH WEDNESDAY THROUGH THURSDAY. THE FRONT WILL MOVE BACK
TO THE NORTH BY FRIDAY...WITH HIGH PRESSURE RETURNING FOR THIS WEEKEND.
&&
.NEAR TERM /UNTIL 2 AM WEDNESDAY MORNING/...
THE FIRST ROUND OF SHRAS AND TSTMS MOVED ACROSS THE NW HALF OF
OUR AREA EARLIER TODAY AS A WEAK TROUGH MOVED THRU. THIS ACTIVITY
HAS NOW DIMINISHED AND MOVED OUT OF OUR CWA THIS AFTERNOON.
HOWEVER...REGIONAL RADAR SHOWS A LARGE AREA OF SHRAS AND TSTMS
DIVING DOWN ACROSS ERN KY AND WV IN ASSOCIATION WITH A WARM FRONT-
LIKE FEATURE...WITH ANOTHER AREA OF PRECIP/CONVECTION FARTHER TO
THE NW ACROSS IL AND IN ASSOCIATION WITH A SLOW MOVING COLD FRONT.
SOME NEW ACTIVITY HAS ALSO DEVELOPED TO OUR W OVER THE WESTERN VA
PIEDMONT OUT AHEAD OF THE MAIN AREA OF CONVECTION.
HAVE A CHANCE OF SHRAS /TSTMS THIS EVENING ACROSS THE NW HALF OF
THE CWA AS THE WARM FRONT/TROUGH MOVES CLOSER...WITH A SLIGHT
CHANCE OVER THE SE HALF. MOSTLY CLOUDY CONDITIONS TONIGHT AND A SW
FLOW WILL RESULT IN A MILD AND HUMID NIGHT...GENERALLY MID 60S FOR
MIN TEMPS...EXCEPT UPR 60S OVER NE NC/SE VA.
&&
.SHORT TERM /2 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
THE WARM FRONT/TROUGH WILL MOVE THRU THE MID ATLANTIC ON WED...WHILE
THE E/W COLD FRONT WILL EVENTUALLY STALL OUT JUST TO OUR N. MODEL
CONVECTIVE PARAMETERS ARE FAVORABLE FOR TSTM DEVELOPMENT...WITH
NAM AND GFS BUFR SOUNDINGS INDICATING 2000-3000 J/KG OF CAPE AND
LIS OF -4C TO -6C BY WED AFTERNOON. A 40-50 KT LLVL JET WILL
ALSO MOVE THRU THE MID ATLANTIC EARLY WED. MOISTURE WILL INCREASE
WITH DEWPOINTS CLIMBING INTO THE UPR 60S/NEAR 70 DURING THE DAY.
SPC HAS INCLUDED ALL OF OUR VA AND MD COUNTIES IN A SLIGHT RISK
FOR SEVERE TSTMS FROM 12Z WED THRU 12Z THU. THE MAIN THREATS (IF
ANY SEVERE TSTMS DO DEVELOP) WOULD BE LARGE HAIL AND DAMAGING WINDS
WITH AN ISOLATED TORNADO POSSIBLE. WILL HIGHLIGHT THESE POTENTIAL
RISKS IN THE HWO.
BREEZY SW FLOW WILL ALLOW MAX TEMPS TO WARM TO NEAR 90/LWR 90S
ACRS MOST OF THE CWA...EXCEPT MID 80S AT THE ERN SHORE WITH FETCH
COMING ACROSS THE CHES BAY AND WHERE CLOUD COVERAGE WILL BE THE
HIGHEST. MIN TEMPS WED NIGHT IN THE UPR 60S/LWR 70S.
THE WARM FRONT WILL MOVE OUT LATER WED WHILE THE COLD FRONT/BOUNDARY
STALLS OUT AND LINGERS JUST TO OUR N. ANOTHER WEAK TROUGH MOVES OFF
THE APPALACHIANS ON THU SO KEPT A SLIGHT CHANCE OF SHRAS/DAYTIME
TSTMS. THE BOUNDARY IS EXPECTED TO SINK TO THE SW (AS A BACKDOOR
COLD FRONT) WITH WINDS BECOMING ONSHORE OVER THE ERN SHORE. THIS
WILL LIMIT MAX TEMPS THERE ON THU...WITH ONLY LWR 80S EXPECTED.
ELSEWHERE...A HOT AND HUMID SOUTHERLY FLOW WILL ALLOW MAX TEMPS TO
EASILY CLIMB INTO THE MID 90S AWAY FROM THE COAST. ANOTHER MILD
AND JUICY NIGHT THU NIGHT...LOW TEMPS STILL IN THE UPR 60S/LWR 70S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
ALL MODELS AGREE IN LIFTING THE BACKDOOR COLD FRONT NORTH OF THE AREA
ON FRIDAY. AFTER FRIDAY ALL MODELS BUILD THE RIDGE OVER THE CWA.
THIS WILL ALLOW PLENTY OF SUNSHINE BUT ALSO A SLIGHT CHANCE OF THE
AFTERNOON OR EVENING THUNDERSTORM. ALSO TEMPS WILL BE ABOVE NORMAL
BY SUNDAY AND CONTINUE THROUGH THE PERIOD WITH HIGHS IN THE 90S MOST
AREAS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
CURRENT THREAT IS AN AREA OF RAIN WITH EMBEDDED SCT TSRA CURRENTLY
NORTH AND WEST OF RIC TO CONTINUE MOVING EAST THIS EVENING. XPCT
AT LEAST ONE TSRA WITH IFR VBSY/MVFR CIG FOR RIC BEFORE 02Z AND
SBY BETWEEN 02Z AND 05Z WITH POSSIBLE SHRA FOR PHF AND -RA FOR
ORF/ECG.
XPCT SW WINDS TO INCRS AND BECOME GUSTY BY SUNRISE WED. NEXT
CHANCE FOR REDUCED CIGS/VSBYS (DUE TO SHRAS/TSRAS) COMES BY LTR
WED INTO ERY FRI IN ASSOCIATION W/ TSRA ASSOCD WITH A FRONTAL
BOUNDARY PROGGED TO STALL OUT OVER OR JUST TO THE NORTH OF KSBY.
HIGH PRES BUILDS OVR THE REGION BY THE WEEKEND...ALLOWING FOR
CLEARING OVER THE RGN.
&&
.MARINE...
LOCAL HI RES WRF DOES SHOW THE WINDS PICKING UP OVER THE BAY LATE
THIS AFTERNOON AND TONIGHT WITH SCA CRITERIA MET. WINDS WILL COME
DOWN SLOWLY ON WEDNESDAY. MODELS SHOW BACKDOOR FRONT COMING DOWN
THURSDAY AND MOVING ACROSS THE WATERS BY LATE IN THE DAY. THIS WILL
TURN THE WINDS TO THE E. MODELS AGREE AGAIN IN LIFTING THIS BACK TO
THE N ON FRIDAY WITH WINDS BECOMING S AFTER THE FRONT LIFTS NORTH.
WINDS WILL REMAIN 10 TO 15 KTS DURING THIS TIME. WINDS SHOULD REMAIN
10 TO 15 KTS THROUGH THE REMAINDER OF THE PERIOD AS A BERMUDA HIGH
BUILDS WEST OVER THE AREA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ650-652-
654-656.
&&
SYNOPSIS...JRL
NEAR TERM...JRL
SHORT TERM...JRL
LONG TERM...JAB
AVIATION...BAJ/MPR
MARINE...JABHazardous weather outlook, Jun 3, 4:30 PM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT TUE JUN 3 2008
ANZ633-658-NCZ012>017-030>032-042130-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
530 PM EDT TUE JUN 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA AND
INTERIOR NORTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-042130-
OUTER BANKS CURRITUCK-
530 PM EDT TUE JUN 3 2008
...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-VAZ048-049-060>097-042130-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-
530 PM EDT TUE JUN 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY
AFTERNOON. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING
WINDS BEING THE MAIN THREAT. ISOLATED TORNADOES MAY ALSO BE
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
MDZ025-VAZ098>100-042130-
MARYLAND BEACHES-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
530 PM EDT TUE JUN 3 2008
...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF
VIRGINIA.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY
AFTERNOON. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING
WINDS BEING THE MAIN THREAT. ISOLATED TORNADOES MAY ALSO BE
POSSIBLE.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
ANZ630>632-042130-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
530 PM EDT TUE JUN 3 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY
SMALL CRAFT ADVISORY
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY
SMALL CRAFT ADVISORY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-654-656-042130-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
530 PM EDT TUE JUN 3 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY
SMALL CRAFT ADVISORY
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY
SMALL CRAFT ADVISORY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 3, 4:10 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
510 PM EDT TUE JUN 3 2008
VAZ061-062-069-032215-
CUMBERLAND VA-GOOCHLAND VA-POWHATAN VA-
510 PM EDT TUE JUN 3 2008
...STRONG THUNDERSTORM MOVING EAST OVER NORTHERN CUMBERLAND COUNTY...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CARTERSVILLE...MOVING EAST
AT 23 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TAMWORTH AT 515 PM
EDT...TRENHOLM AT 520 PM EDT...WEST VIEW AT 525 PM EDT...PROVOST AT
530 PM EDT...JEFFERSON AT 540 PM EDT...MAIDENS AT 545 PM EDT.
WIND GUSTS TO 35 MPH...SMALL HAIL AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE IN THE PATH OF THESE SHOWERS AND STORMS. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY RAINFALL AND
REDUCED VISIBILITIES ARE ALSO EXPECTED WITH THESE SHOWERS AND STORMS.
WAMSLEY
Special weather statement, Jun 3, 4:43 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT TUE JUN 3 2008
VAZ062-069>071-032245-
CHESTERFIELD VA-GOOCHLAND VA-HENRICO VA-POWHATAN VA-
543 PM EDT TUE JUN 3 2008
...STRONG THUNDERSTORM MOVING EASTWARD OVER NORTHERN POWHATAN...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF POWHATAN...OR ABOUT 6 MILES
SOUTHEAST OF CARTERSVILLE...MOVING EAST AT 22 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR JEFFERSON AT 550 PM EDT...FINE CREEK MILLS
AT 600 PM EDT...CROZIER AT 605 PM EDT...SABOT AT 610 PM EDT...MANAKIN
AT 620 PM EDT...TUCKAHOE AT 635 PM EDT.
WIND GUSTS TO 40 MPH...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE IN THE PATH OF THESE SHOWERS AND STORMS. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY RAINFALL AND
REDUCED VISIBILITIES ARE ALSO EXPECTED WITH THESE SHOWERS AND STORMS.
WAMSLEY
Special weather statement, Jun 3, 5:00 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 PM EDT TUE JUN 3 2008
VAZ062-069>071-032300-
CHESTERFIELD VA-GOOCHLAND VA-HENRICO VA-POWHATAN VA-
600 PM EDT TUE JUN 3 2008
...STRONG THUNDERSTORM MOVING EASTWARD ALONG GOOCHLAND AND POWHATAN
BORDER...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GOOCHLAND...MOVING EAST AT 23 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR CROZIER AT 605 PM EDT...SABOT AT
610 PM EDT...MANAKIN AT 615 PM EDT...CENTERVILLE AT 620 PM EDT...
SHORT PUMP AT 630 PM EDT...TUCKAHOE AT 635 PM EDT.
WIND GUSTS TO 50 MPH...HAIL TO DIME SIZE AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE POSSIBLE IN THE PATH OF THESE SHOWERS AND
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY
RAINFALL AND REDUCED VISIBILITIES ARE ALSO EXPECTED WITH THESE
SHOWERS AND STORMS.
WAMSLEY
Special weather statement, Jun 3, 5:35 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
635 PM EDT TUE JUN 3 2008
VAZ048-049-061>064-069-071-072-032330-
CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-KING WILLIAM VA-LOUISA VA-POWHATAN VA-
635 PM EDT TUE JUN 3 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHWESTERN SECTIONS OF
WARNING AREA...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER GOOCHLAND AND HENRICO COUNTIES...MOVING
EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LOCUST
CREEK...AND...MABELTON AT 650 PM EDT...BEAVERDAM...AND...COATESVILLE
AT 705 PM EDT...HEWLETT AT 710 PM EDT...CHILESBURG AT 715 PM
EDT...RUTHER GLEN AT 720 PM EDT...AND...LADYSMITH AT 725 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
BAJ
Special weather statement, Jun 3, 6:47 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
747 PM EDT TUE JUN 3 2008
VAZ062-063-069-071-040045-
GOOCHLAND VA-HANOVER VA-HENRICO VA-POWHATAN VA-
747 PM EDT TUE JUN 3 2008
...STRONG THUNDERSTORM MOVING EASTWARD OVER EASTERN GOOCHLAND...
AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF TUCKAHOE...MOVING EAST AT 32
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SHORT PUMP AT 755 PM
EDT...TUCKAHOE AT 800 PM EDT...LAUREL AT 805 PM EDT...SOLOMONS STORE
AT 810 PM EDT...CHAMBERLAYNE AT 815 PM EDT...MECHANICSVILLE AT 820 PM
EDT.
WIND GUSTS TO 40 MPH...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE IN THE PATH OF THESE SHOWERS AND STORMS. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY RAINFALL AND
REDUCED VISIBILITIES ARE ALSO EXPECTED WITH THESE SHOWERS AND STORMS.
WAMSLEY
Special weather statement, Jun 3, 6:52 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
752 PM EDT TUE JUN 3 2008
VAZ072>074-085-040045-
ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-MIDDLESEX VA-
752 PM EDT TUE JUN 3 2008
...STRONG THUNDERSTORM MOVING NORTHEASTWARD INTO KING WILLIAM
COUNTY...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KING WILLIAM...MOVING EAST AT 32 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR STEVENSVILLE...AND...BRUINGTON AT
800 PM EDT...CROUCH...AND...STEVENSVILLE AT 805 PM EDT...INO...AND...
UPRIGHT AT 815 PM EDT...LANEVIEW...AND...MONTAGUE AT 820 PM EDT...
NESTING AT 830 PM EDT.
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM.
WAMSLEY
Tornado, Chesterfield
- When
- June 3, 7:40 PM EST to 7:42 PM EST
- Where
- Chesterfield County, 4.39 mi NNE of Winterpock to 4.98 mi NNE of Winterpock
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 20 yd
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 37.405, -77.689
Tornado briefly touched down just south of Midlothian. Trees were snapped off near the Hull Street police station, and trees were downed in the Woodlake Subdivision.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Indiana, June 3 to 4, 20081 death · 13 injured · $25 million · EF3 · 10 events
- Flooding in Missouri, June 3 to 30, 2008$60 million · 10 events
- Flash Flooding and Flooding in West Virginia, June 3 to 5, 2008$4.2 million · 1.5 in hail · 50 events
- Flooding in Illinois, June 3 to 30, 2008$18 million · 8 events
- Hail and Damaging Winds in Kansas, June 3, 2008$533,000 · 1.75 in hail · 50 events
- Tornadoes and Flash Flooding in Indiana, June 3, 20081 injured · $383,000 · EF1 · 17 events
- Tornado and Flash Flooding in Missouri, June 3 to 4, 2008$211,000 · EF1 · 36 events
- Hail and Damaging Winds in Oklahoma, June 3, 20081 injured · $439,000 · 3.5 in hail · 27 events
- Flash Flooding and Flooding in Ohio, June 3 to 5, 2008$784,000 · 55 kt wind · 12 events
- Flash Flooding and Hail in Illinois, June 3, 2008$423,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Kansas, June 3, 2008$360,000 · 1.25 in hail · 10 events
- Tornado and Hail in Virginia, June 3, 2008$355,000 · EF0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114840.